Tornado, Camden
- When
- August 15, 2:40 PM EST
- Where
- Camden County, 8 mi E of Kingsland
- Rating
- F0
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.800, -81.550
Brief touchdown in the vicinity of State Road 40, Kings Bay Base Road and Winding Road. Touchdown was in a wooded area with no reports of damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Brief touchdown in the vicinity of State Road 40, Kings Bay Base Road and Winding Road. Touchdown was in a wooded area with no reports of damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 15, 7:41 AM EST, 6 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 841 AM EDT SUN AUG 15 2004 .PUBLIC...A SFC TROUGH EXTENDS FROM THE CAROLINAS DOWN THROUGH SOUTH GA AND INTO THE EASTERN GULF OF MEXICO. WATER VAPOR IMAGERY INDICATES THE ASSOCIATED UPPER LEVEL LONG WAVE TROUGH EXTENDING FROM THE GREAT LAKES REGION DOWN INTO THE CENTRAL GOMEX. MOSAIC RADAR SHOWS SEVERAL AREAS OF CONVECTION ALREADY FIRING IN THE AREA...WITH ONE AREA IN APALACHEE BAY DRIFTING INLAND WHILE TO THE EAST CONVECTION IS FIRING OVER THE ATLANTIC OFFSHORE WATERS. MORNING RAOBS INDICATE A MOIST AND UNSTABLE AIRMASS OVER THE FORECAST AREA. FOR THE MORNING UPDATE...BASED ON RADAR TRENDS AND GFS GUIDANCE (WHICH IS INITIALIZING VERY WELL WITH CONVECTION AT 12Z) HAVE INCREASED MORNING RAIN CHANCES ACROSS OUR WESTERN FL ZONES WHERE SW STEERING FLOW IS ALREADY PUSHING STORMS INLAND. WITH THE SFC FRONT LINGERING JUST WEST OF THE AREA BELIEVE CONVECTIVE EVOLUTION TODAY WILL BE SIMILAR TO YSTDY...BUT WITH AN EARLIER START. STORMS WILL CONTINUE TO MOVE INLAND FROM THE GOMEX THEN SW FLOW WILL MEET THE EAST COAST SEABREEZE THIS AFTN ALONG THE I-95 CORRIDOR WHERE ADDITIONAL STORMS WILL FIRE. LOOKS LIKE GREATEST STORM CONCERNS WILL BE HVY RAINFALL AND FREQUENT LIGHTNING. RIVER LEVELS CONTINUE TO SHOW THAT THEY CAN HANDLE RAINFALL WITH NO FLOODING CONCERNS. LOWERED MAX TEMPS A DEG OR TWO DUE TO INCREASING CLOUD COVER. && .MARINE...WATERS CONTINUE TO LOOK VERY QUIET WHEN COMPARED TO 2 DAYS AGO. AREA BUOYS REPORT SLY WINDS 10 KTS OR LESS WITH COMBINED SEAS 3-4 FT AND A 1-2 FT SWELL. THE CURRENT FORECAST LOOKS ON TRACK WITH WINDS INCREASING TO 10-15 KTS THROUGH THE DAY AND NUMEROUS TSTORMS. NO SIGNIFICANT CHANGES PLANNED. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && ENYEDI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1215 PM EDT SUN AUG 15 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-161000- ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL- BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA- COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL- GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA- JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL- SUWANNEE FL-UNION FL-WARE GA-WAYNE GA- 1215 PM EDT SUN AUG 15 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING MAINLY IN NORTHEAST FLORIDA AND COASTAL GEORGIA. SOME OF THESE STORMS MAY CONTAIN VERY HEAVY RAINFALL WITH POSSIBLE LOCALIZED FLOODING...FREQUENT LIGHTNING AND WIND GUSTS UP TO 40 MPH. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IN A HOUSE OR AUTOMOBILE SHOULD LIGHTNING APPROACH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY MAINLY IN THE AFTERNOON AND EARLY EVENING HOURS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MZ/ARS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 232 PM EDT SUN AUG 15 2004 FLZ025-151915- DUVAL FL- 232 PM EDT SUN AUG 15 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS AND VERY HEAVY RAINFALL UNTIL 315 PM EDT... AT 232 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES WEST OF MAYPORT...MOVING NORTH AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MAYPORT...FORT CAROLINE...LITTLE TALBOT ISLAND AND TALBOT ISLAND THROUGH 315 PM EDT. FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 255 PM EDT SUN AUG 15 2004 FLZ037-151945- PUTNAM FL- 255 PM EDT SUN AUG 15 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PUTNAM COUNTY FOR STRONG THUNDERSTORM WINDS AND HEAVY RAINFALL VALID UNTIL 345 PM EDT... AT 255 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER PALATKA...DRIFTING SOUTHEAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PALATKA...EAST PALATKA...CARRAWAY...BOSTWICK...SATSUMA...SAN MATEO...WELAKA AND POMONA PARK THROUGH 345 PM EDT. FREQUENT LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 304 PM EDT SUN AUG 15 2004 GAZ153-154-151945- COASTAL GLYNN GA-INLAND GLYNN GA- 304 PM EDT SUN AUG 15 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR GLYNN COUNTY FOR STRONG THUNDERSTORM WINDS AND VERY HEAVY RAINFALL VALID UNTIL 345 PM EDT... AT 304 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTHWEST OF DOCK JUNCTION...MOVING NORTHEAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BRUNSWICK...DOCK JUNCTION...LITTLE ST. SIMONS ISLAND...COUNTRY CLUB ESTATES AND BOYS ESTATE THROUGH 345 PM EDT. FREQUENT LIGHTNING AND GUSTY WINDS OF 30 TO 40 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS...MINOR FLOODING OF LOW-LYING AREAS...AND VISIBILITIES AS LOW AS 1 MILE AT TIMES. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 307 PM EDT SUN AUG 15 2004 GAZ165-166-151945- COASTAL CAMDEN GA-INLAND CAMDEN GA- 307 PM EDT SUN AUG 15 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN COUNTY FOR STRONG THUNDERSTORM WINDS AND VERY HEAVY RAINFALL VALID UNTIL 345 PM EDT... AT 307 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES SOUTH OF COLESBURG...OR ABOUT 5 MILES SOUTH OF WOODBINE...MOVING NORTHEAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WOODBINE...COLESBURG...HARRIETTS BLUFF AND DOVER BLUFF THROUGH 345 PM EDT. FREQUENT LIGHTNING AND GUSTY WINDS OF 30 TO 40 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS...MINOR FLOODING OF LOW-LYING AREAS...AND VISIBILITIES ONE MILE OR LESS AT TIMES. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 309 PM EDT SUN AUG 15 2004 FLZ040-152000- MARION FL- 309 PM EDT SUN AUG 15 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEAST MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND VERY HEAVY RAINFALL VALID UNTIL 400 PM EDT... AT 309 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES SOUTHEAST OF HOG VALLEY...OR ABOUT 9 MILES NORTHEAST OF FORT MCCOY...NEARLY STATIONARY. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HOG VALLEY AND SALT SPRINGS THROUGH 400 PM EDT. FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS...MINOR FLOODING OF LOW-LYING AREAS...AND VISIBILITIES LESS THAN ONE MILE AT TIMES. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
321 PM EDT SUN AUG 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0247 PM FUNNEL CLOUD PALATKA 29.65N 81.66W
08/15/2004 PUTNAM FL PUBLIC
2 REPORTS IN THE PALATKA ALONG CRILL AVE.
1230 PM FUNNEL CLOUD ESPANOLA 29.51N 81.31W
08/15/2004 FLAGLER FL PUBLIC
&&
ENYEDIThe Jacksonville radar (KJAX), 38 km away, was scanning. The volume nearest the first event began at 19:37 UTC.
1 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2004Every state in 2004This day in weather historyThe tornado archive for Georgia, 2004Warnings in Georgia, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413073.